Dear Dr. Archer,
I have been married for six years and live with my mom, my husband and a dog that takes insulin shots 2 times a day. My husband had a heart procedure last year and started taking Zoloft.
He always had a short temper, although not abusive, but he'd get upset over little things. After starting the Zoloft, this got much worse. Also, he started having problems with having good erections; his sex drive became less, and he also experienced more bitterness and mood swings.
Now he does not like people knocking on the door without prior notice, or he lets the phone ring rather than just answer it and always lets the answering machine pick up the calls. His socializing has gotten much worse and he puts things off for later.
He keeps up his routine, but anything extra, especially if it has to do with other people, he will put off. He now says he does not want to invite people over to our house for at least a year, which makes me depressed.
Could this be a side effect of Zoloft? I heard it's difficult to get off Zoloft. Is that true? His blood pressure spikes did stop with the Zoloft, though. Any advice?
It’s not prescribed for high blood pressure, so I’m not sure about that. As far as his sex drive, Zoloft is most certainly the culprit. You can gain more knowledge by reading "My Medication Is Ruining My Sex Life"
As I discuss in the letters above, he simply needs to discuss these concerns with his doctor, who will either lower his dosage or change his medication. A little trial and error with meds and dosages will most likely alleviate these symptoms.
This should be relatively easy to fix, so set up an appointment with his doctor soon. Take care.